Duke Mathematical Journal

On some decomposition properties for factors of type II 1

Liming Ge and Sorin Popa

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 94, Number 1 (1998), 79-101.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077230078

Digital Object Identifier
doi:10.1215/S0012-7094-98-09405-4

Mathematical Reviews number (MathSciNet)
MR1635904

Zentralblatt MATH identifier
0947.46042

Subjects
Primary: 46L35: Classifications of $C^*$-algebras

Citation

Ge, Liming; Popa, Sorin. On some decomposition properties for factors of type $\mathrm{II}_1$. Duke Math. J. 94 (1998), no. 1, 79--101. doi:10.1215/S0012-7094-98-09405-4. https://projecteuclid.org/euclid.dmj/1077230078


Export citation

References

  • [BH] E. Bédos and P. de la Harpe, Moyennabilité intérieure des groupes: définitions et exemples, Enseign. Math. (2) 32 (1986), no. 1-2, 139–157.
  • [Ch] M. Choda, Outer actions of groups with property $T$ on the hyperfinite $\mathrm{II}_1$-factor, Math. Japan. 31 (1986), no. 4, 533–551.
  • [CES] E. Christensen, E. Effros, and A. Sinclair, Completely bounded multilinear maps and $C^ \ast$-algebraic cohomology, Invent. Math. 90 (1987), no. 2, 279–296.
  • [CS] E. Christensen and A. Sinclair, On the Hochschild cohomology for von Neumann algebras, preprint.
  • [C1] A. Connes, Classification of injective factors. Cases $II\sb{1},$ $II\sb{\infty },$ $III\sb{\lambda },$ $\lambda \not=1$, Ann. of Math. (2) 104 (1976), no. 1, 73–115.
  • [C2] A. Connes, Classification des facteurs, Operator Algebras and Applications, Part 2 (Kingston, Ont., 1980), Proc. Sympos. Pure Math., vol. 38, Amer. Math. Soc., Providence, 1982, pp. 43–109.
  • [CJ] A. Connes and V. Jones, Property $T$ for von Neumann algebras, Bull. London Math. Soc. 17 (1985), no. 1, 57–62.
  • [D] J. Dixmier, Quelques propriétés des suites centrales dans les facteurs de type ${\rm II}\sb{1}$, Invent. Math. 7 (1969), 215–225.
  • [FM1] J. Feldman and C. Moore, Ergodic equivalence relations, cohomology, and von Neumann algebras, I, Trans. Amer. Math. Soc. 234 (1977), no. 2, 289–324.
  • [FM2] J. Feldman and C. Moore, Ergodic equivalence relations, cohomology, and von Neumann algebras, II, Trans. Amer. Math. Soc. 234 (1977), no. 2, 325–359.
  • [Ge1] L. Ge, Applications of free entropy to finite von Neumann algebras, Amer. J. Math. 119 (1997), no. 2, 467–485.
  • [Ge2] L. Ge, Applications of free entropy to finite von Neumann algebras, II, to appear in Ann. of Math. (2).
  • [H] U. Haagerup, An example of a nonnuclear $C^{\ast}$-algebra, which has the metric approximation property, Invent. Math. 50 (1978/79), no. 3, 279–293.
  • [JKR] B. Johnson, R. Kadison, and J. Ringrose, Cohomology of operator algebras, III: Reduction to normal cohomology, Bull. Soc. Math. France 100 (1972), 73–96.
  • [K1] R. Kadison, Derivations of operator algebras, Ann. of Math. (2) 83 (1966), 280–293.
  • [K2] R. Kadison, Problems on von Neumann algebras, paper given at the Conference on Operator Algebras and Their Applications, Louisiana State University, Baton Rouge, La., 1967.
  • [KR] R. Kadison and J. Ringrose, Cohomology of operator algebras, I: Type $I$ von Neumann algebras, Acta Math. 126 (1971), 227–243.
  • [MvN1] F. Murray and J. von Neumann, On rings of operators, Ann. of Math.(2) 37 (1936), 116–229.
  • [MvN2] F. Murray and J. von Neumann, On rings of operators, IV, Ann. of Math. (2) 44 (1943), 716–808.
  • [Pe] C. Pearcy, On certain von Neumann algebras which are generated by partial isometries, Proc. Amer. Math. Soc. 15 (1964), 393–395.
  • [PSm] F. Pop and R. Smith, Cohomology for certain finite factors, Bull. London Math. Soc. 26 (1994), no. 3, 303–308.
  • [Po1] S. Popa, On a problem of R. V. Kadison on maximal abelian $\ast$-subalgebras in factors, Invent. Math. 65 (1981/82), no. 2, 269–281.
  • [Po2] S. Popa, Singular maximal abelian $\ast$-subalgebras in continuous von Neumann algebras, J. Funct. Anal. 50 (1983), no. 2, 151–166.
  • [Po3] S. Popa, Correspondences, preprint, 1986.
  • [Po4] S. Popa, Classification of amenable subfactors of type II, Acta Math. 172 (1994), no. 2, 163–255.
  • [Po5] S. Popa, Symmetric enveloping algebras, amenability and AFD properties for subfactors, Math. Res. Lett. 1 (1994), no. 4, 409–425.
  • [Po6] S. Popa, Some properties of the symmetric enveloping algebra of a subfactor, with applications to amenability and property $T$, preprint, 1997.
  • [Sz] S. J. Szarek, Nets of Grassmann manifold and orthogonal group, Proceedings of research workshop on Banach space theory (Iowa City, Iowa, 1981), Univ. Iowa, Iowa City, IA, 1982, pp. 169–185.
  • [V1] D. Voiculescu, The analogues of entropy and of Fisher's information measure in free probability theory, II, Invent. Math. 118 (1994), no. 3, 411–440.
  • [V2] D. Voiculescu, The analogues of entropy and of Fisher's information measure in free probability theory, III: The absence of Cartan subalgebras, Geom. Funct. Anal. 6 (1996), no. 1, 172–199.
  • [W] W. Wogen, On generators for von Neumann algebras, Bull. Amer. Math. Soc. 75 (1969), 95–99.